Post-Birth Control Pill Syndrome

In some women, it may take some time for their menstrual cycle (and subsequently their fertility) to return to normal when they stop taking birth control pills. This may be referred to as ‘post-pill amenorrhea’.

Symptoms

The main symptom is a rather obvious one: a woman is unable to conceive even after she has discontinued the use of the birth control pill. Generally speaking, your period should resume within three months. If you have a history of irregular periods and took the pill to regulate your cycle, you may not have a period for many months after you stop taking the pill.

Cause

Birth control pills work by preventing your body from making sufficient levels of hormones needed to stimulate ovulation, thus preventing ovulation from occurring. When you stop taking the pill, it can take some time for your body to start producing the necessary hormone levels, therefore affecting your cycle.

Treatment

Depending on the individual, your period should return to normal within three months. If you do not have a period within 6 months, you should see your doctor to determine the cause.


Clinic Locator

searchButton